MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G56236
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) number = pre-amendment.This report includes information known at this time.A follow-up report will be submitted at the conclusion of the investigation or, when additional relevant information becomes available.
 
Event or Problem Description
It was reported, a male patient was undergoing an unspecified procedure in which a flexor high-flex ansel guiding sheath was used.It was difficult to pull the sheath over the amplatz wire guide where they had pre dilated with five, six, and seven french beforehand.When the doctor removed the complaint sheath, it broke.All parts were retrieved and no patient adverse effect has been reported.Additional information regarding event details and patient outcome has been requested but not yet received.
 
Event or Problem Description
Additional details were provided noting that the introducer got stuck in "some tissue or lesion." when the physician pulled back on the device, resistance was noted and it fractured in two pieces.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: reviews of the dimension verification, complaint history device history record, drawings, specifications, instructions for use (ifu), manufacturer¿s instructions, quality control procedures, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that one used kcfw-6.0-35-55-rb-hfanl1-hc was returned for investigation.The sheath was separated into two segments and the inner dilator was inserted through the check flo valve.There was biological matter throughout the device.The proximal separated section was attached to the hub and measured 46.6cm with 9cm of exposed coil wrapped around the inner dilator.The distal separated section was 9cm and included the distal tip and radiopaque marker band.There was 6mm of coiling exiting the separation site.The sheath tubing was visibly stretched over the coils throughout.There were no hemostat marks.The dilator was removed to take photos of the separation site.Upon removing the dilator, there were visible sections of the inner tubing liner attached to the exposed coiling from the proximal segment.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions, drawing, specifications, and quality control procedures were conducted, and no gaps were discovered.Moreover, an ifu is provided with this device, which warns to reinsert the dilator prior to removal.While the customer did not mention reinserting the dilator, device evaluation showed the exposed coiling was stretched over the dilator tubing, indicating that the dilator was likely reinserted prior to removal.Based on the information provided and the examination of the returned product, investigation has concluded this event could not be traced to the device but to the patient¿s condition.Reportedly, resistance was noted during removal, likely pointing to scarred, calcified, or tortuous anatomy.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information to report.
 
Additional Manufacturer Narrative
This mdr is being submitted as having information not previously reported.Additional complaint investigation and record remediation was not performed.Blank fields on this form indicate the information is unknown or unavailable.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8612910
Report Number1820334-2019-01129
Device Sequence Number2115097
Product Code DYB
UDI-Device Identifier00827002562363
UDI-Public(01)00827002562363(17)220221(10)9540915
Combination Product (Y/N)N
Initial Reporter CountrySE
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/21/2022
Device Model NumberG56236
Device Catalogue NumberKCFW-6.0-35-55-RB-HFANL1-HC
Device Lot Number9540915
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2019
Initial Date Received by Manufacturer 04/30/2019
Supplement Date Received by Manufacturer07/29/2019
04/07/2020
Initial Report FDA Received Date05/15/2019
Supplement Report FDA Received Date07/30/2019
04/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1